Why do I have dark brown spotting and dark brown


Q: Why do I have dark brown spotting and dark brown blood clots when I have been on the pill for 17 days? I only notice it when I wee or poo. I don't need use a tampon on pad. I also have pressure on my bladder a lot for nearly 2 weeks and recently had pain around the lower left side of my groin. Slight lower left back pain as well. I feel sick the last two days and I can't eat anything and losing weight drastically because of this. Please I need someone to give me a clue what's going on.


A:   Hello,
Thanks for the query.

The abnormal bleeding with pain can be due to an underlying pelvic inflammatory disease that might have got undiagnosed.
The pills can sometimes cause a brownish discharge, but it is unlikely that they can cause severe pain.Other causes like pregnancy due to pill failure, endometriosis, hormonal imbalance, drug related side effects and an associated urine infection have to be ruled out.

Kindly consult a gynecologist for an examination and investigations like blood and urine tests as well as an ultrasound. In case of an infection, you will need to have antibiotics for a week or more. In case of any sexual activity, avoid unprotected intercourse until you are sure of the diagnosis. Drink plenty of water daily to avoid dehydration and prevent a urinary tract infection.
Antispasmodics like cyclopam and drotavarine can help you.

Feel free to write back for further clarifications.
Hope this helped.

Comments / Follow Ups

Patient: Thankyou very much for your quick reply!
Just another few things that maybe you can go on. I stopped the pill for 3 months, I'm on Loestrin 20. I started taking the pill because I started feeling really bloated down below around my uterus area and a sharp twinge every now and then in my lower left groin area. I was due on my natural period around 5-6 days later but took the pill before this could happen. So I never took it on the 1st day of my period as I should. Stupid I know! I don't have sharp pains anymore but I have experienced the spotting for over 7 days now and I've been taking the pill for 17 days. It only comes out when I wee or poo and sometimes comes in forms of dark brown blood clots or even dark red. And then sometimes really bright red thin blood. And this constant bladder pressure is horrible. I don't wee a lot and I don't have an infection as I went to the doctors, they took a urine sample and said it was all clear. It's not waking me up at night, just during the day it gets bad. I had experienced some lower left back pain too. I'm just so worried it could be something serious. The bloating has gone now. I'm just losing weight from not eating because of this.
Doctor: Hello,
Thanks for the query.
It is advisable that you see a gynecologist for an examination and undergo an ultrasound and pap smear to rule out cancer of endometrium, ovary or cervix.
Hope this helped.

Related Q&A

Q: I am a brown skin male 57yo. The skin around my penis has round spots . They look like scabs have been lift of. The...

Q: I have been circumcised since a young age and am currently 28. Also since a young age the bottom of my penis became u...

Q: I slept with someone who has bumps in their penis, now i feel like i have aids

Q: In Jan.. 2016 my husband had a swollen knee. x-ray showed a damaged meniscus. The knee was very swollen and then down...

Q: Can I smoke marijuana while taking blood pressure medication ?


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon